Alert archive / South Carolina / Freeze Warnings in 2013
Freeze Warning 4, NWS Columbia, SC
NWS Columbia, SC issued this freeze warning at Mar 26, 2013, 11:59 AM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 27, 2013, 4:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2013, 11:59 AM EDT (15:59 UTC)
- In effect from
- Mar 27, 2013, 4:00 AM EDT
- Expired
- Mar 27, 2013, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1334 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
342 WWUS72 KCAE 261559 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 1159 AM EDT TUE MAR 26 2013 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 270000- /O.CAN.KCAE.LW.Y.0011.000000T0000Z-130327T0000Z/ /O.UPG.KCAE.FZ.A.0003.130327T0800Z-130327T1300Z/ /O.NEW.KCAE.FZ.W.0004.130327T0800Z-130327T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 1159 AM EDT TUE MAR 26 2013 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...FREEZING TEMPERATURES POSSIBLE EARLY WEDNESDAY MORNING. * IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING VEGETATION AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL NEGATIVELY IMPACT CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
917 WWUS72 KCAE 261802 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 202 PM EDT TUE MAR 26 2013 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 271300- /O.CON.KCAE.FZ.W.0004.130327T0800Z-130327T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 202 PM EDT TUE MAR 26 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY... * TEMPERATURE...FREEZING TEMPERATURES ARE LIKELY TO OCCUR EARLY WEDNESDAY MORNING. * IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING VEGETATION AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL NEGATIVELY IMPACT CROPS AND OTHER SENSITIVE VEGETATION. && $$
128 WWUS72 KCAE 270706 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 306 AM EDT WED MAR 27 2013 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 271300- /O.CON.KCAE.FZ.W.0004.130327T0800Z-130327T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 306 AM EDT WED MAR 27 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURE...FREEZING TEMPERATURES ARE EXPECTED EARLY THIS MORNING. * IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING VEGETATION AND CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL NEGATIVELY IMPACT CROPS AND OTHER SENSITIVE VEGETATION. && $$
684 WWUS72 KCAE 271255 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 855 AM EDT WED MAR 27 2013 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 271400- /O.EXP.KCAE.FZ.W.0004.000000T0000Z-130327T1300Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA... SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 855 AM EDT WED MAR 27 2013 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES HAVE RISEN ABOVE FREEZING FOR MOST LOCATIONS. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Mar 26, 8:06 AM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Mar 26, 8:06 AM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
806 AM EDT TUE MAR 26 2013
.SYNOPSIS...
OUR REGION WILL REMAIN IN A COOL AND DRY PATTERN THROUGH
SATURDAY...AS HIGH PRESSURE GRADUALLY BUILDS IN.
&&
.NEAR TERM /THROUGH TONIGHT/...
TODAY...UPPER LEVEL TROUGH AXIS WILL SWING ACROSS THE REGION
DURING THE AFTERNOON HOURS. MODELS INDICATE A FAIRLY STRONG
SHORTWAVE MOVING THROUGH WITH THE AXIS...BUT WITH A DRY AND COLD
ATMOSPHERE IN PLACE...NO PRECIP. MAY SEE SOME STRATO-CU FORM ONCE
AGAIN TODAY WITH THE TROUGH. BREEZY WINDS WILL ONCE AGAIN OCCUR
TODAY...BUT NOT AS STRONG AS YESTERDAY. STILL EXPECT STRONG WINDS
ON LAKES...SO LAKE WIND ADVISORY WILL CONTINUE THROUGH THE
AFTERNOON HOURS. WITH COLD ADVECTION PATTERN STILL IN
PLACE...AFTERNOON HIGHS WILL REMAIN CHILLY. READINGS ONLY IN THE
LOWER 50S EXPECTED.
TONIGHT...WINDS WILL DIMINISH SHORTLY AFTER SUNSET AS INVERSION
SETS UP. WITH THE LIGHTER WINDS ACROSS THE REGION...AND WITH CLEAR
SKIES/DRY AIR...CONDITIONS WILL BE A LITTLE BETTER FOR RADIATIONAL
COOLING...ALTHOUGH THE WINDS WILL STILL MEAN ITS NOT IDEAL. LATEST
GUIDANCE INDICATING MIN TEMPS AT OR JUST BELOW FREEZING OVER A
LARGER AREA. STILL SOME UNCERTAINTY DUE TO THE LIGHT WIND. FOR
NOW...WILL CONTINUE WITH THE FREEZE WATCH...AND WILL SEE ABOUT
UPGRADING TO A FREEZE WARNING LATER THIS AFTERNOON AFTER ANALYZING
NEW DATA.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
UPPER TROUGHINESS TO REMAIN ALONG OR OFF THE US EAST COAST...PROVIDING
US WITH A CONTINUED DRY AND COOL NW FLOW ALOFT. SURFACE HIGH
PRESSURE CENTER WILL REMAIN TO OUR WEST. FREEZING TEMPS POSSIBLE
AGAIN WED NT. HIGH CENTER WILL FINALLY GET CLOSE ENOUGH BY LATE
THU THAT GOOD RADIATIONAL COOLING CONDITIONS WILL BE
POSSIBLE...WITH FREEZING TEMPS AND FROST THU NT.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
NO SIGNIFICANT CHANGES MADE TO THE ONGOING FORECAST FOR THIS TIME
PERIOD. MODELS ARE IN GOOD AGREEMENT THROUGH THE LONG TERM WITH
THE UPPER LEVEL PATTERN HIGHLY AMPLIFIED RESULTING IN SLOW
EASTWARD PROGRESSION OF SYSTEMS. HIGH PRESSURE WILL DOMINATE THE
REGION THROUGH SATURDAY WITH LOW PRESSURE MOVING IN FROM THE WEST
ON SUNDAY. ALTHOUGH THE UPPER LEVELS WILL BE HIGHLY AMPLIFIED WITH
THE MAIN STORM TRACK WILL BE NORTH OF THE REGION. THIS WILL ALLOW
A DISORGANIZED FRONTAL SYSTEM INTO THE FORECAST AREA SUNDAY
AFTERNOON INTO MONDAY. MODELS CONTINUE TO ADJUST TIMING AND
INTENSITY OF THIS SYSTEM SO CONFIDENCE IN DETAILS REMAINS LOW SO
HAVE ADJUSTED POPS SLIGHTLY UPWARD FOR SUNDAY THROUGH MONDAY.
TEMPERATURES THROUGH THE LONG TERM WILL CONTINUE BELOW NORMAL.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
HIGH CONFIDENCE IN VFR CONDITIONS THE NEXT 24 HOURS. STILL A
STRONG ENOUGH PRESSURE GRADIENT BETWEEN LOW PRESSURE TO THE
NORTHEAST AND HIGH PRESSURE BUILDING IN FROM THE WEST TO GIVE
GUSTY WINDS...ALTHOUGH NOT AS STRONG AS YESTERDAY...THROUGH THE
DAYTIME HOURS. STILL EXPECT WEST WEST WINDS 15-25 KNOTS DURING
THE DAY. A REINFORCING SHOT OF COLD AIR TODAY IS EXPECTED TO
ALLOW SCATTERED TO BROKEN COLD AIR STRATO-CU AROUND 5 KFT AS GOOD
LOW LEVEL MIXING WITH SURFACE HEATING AND COLD AIR ADVECTION ALOFT
WILL ONCE AGAIN AFFECT THE AREA. AFTER SUNSET...BOTH CLOUDS AND
WINDS ARE EXPECTED TO DECREASE WITH SKIES BECOMING CLEAR WITH
WINDS LESS THAN 10 KNOTS.
EXTENDED AVIATION OUTLOOK...NO CEILING OR VISIBILITY RESTRICTIONS
EXPECTED THROUGH SATURDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
SCZ015-016-018-020>022-025>031-035>038-041.
LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ015-016-
018-020>022-025>031-035>038-041.
GA...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
GAZ040-063>065-077.
LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ040-
063>065-077.
&&Hazardous weather outlook, Mar 26, 11:59 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1159 AM EDT TUE MAR 26 2013 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-271600- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1159 AM EDT TUE MAR 26 2013 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING FOR LATE TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING FOR WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 8:08 PM EDT | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 16 hr |
| Mar 25, 10:12 PM EDT | Freeze Warning | CAE | Edgefield, Fairfield, McCormick, Newberry, Saluda | 10 hr |
| Mar 26, 2:22 AM EDT | Freeze Watch | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 10 hr |
Nearby
Freeze Warnings in South Carolina, 2013Freeze Warnings in Georgia, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.